Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 62, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Apr 3, 2012, 8:07 PM CDT for Hunt County, Texas. It took effect at Apr 4, 2012, 3:38 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2012, 8:07 PM CDT (01:07 UTC)
- In effect from
- Apr 4, 2012, 3:38 AM CDT
- Expired
- Apr 4, 2012, 10:31 AM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- Minor
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
005
WGUS44 KFWD 040107
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
807 PM CDT TUE APR 3 2012
...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING AREA IN TEXAS...
COWLEECH FORK SABINE RIVER AT GREENVILLE AFFECTING HUNT COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-041307-
/O.NEW.KFWD.FL.W.0062.120404T0838Z-120405T1318Z/
/GNVT2.1.ER.120404T0838Z.120404T1800Z.120405T0118Z.NO/
807 PM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLOOD WARNING FOR THE COWLEECH FORK SABINE RIVER AT GREENVILLE.
* FROM LATE TONIGHT TO THURSDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 0745 PM TUESDAY THE STAGE WAS 7.56 FEET.
* FLOOD STAGE IS 14 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY WEDNESDAY
AFTER MIDNIGHT AND CONTINUE TO RISE TO A CREST NEAR 15 FEET BY
WEDNESDAY AFTERNOON. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY
WEDNESDAY EVENING.
* AT 15 FEET CAUTION SHOULD BE EXERCISED NEAR THE RIVER BECAUSE OF
MINOR OUT OF BANK FLOW.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.5 FEET ON JAN 15 2007.
&&
FLD OBSERVED FORECAST 7 PM
LOCATION STG STG DAY TIME WED THU FRI SAT
COWLEECH FORK SABINE RIVER
GREENVILLE 14 7.6 TUE 08 PM 14.5 5.1 4.4 4.0
$$2 follow-up statements
233
WGUS84 KFWD 041305
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
805 AM CDT WED APR 4 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
COWLEECH FORK SABINE RIVER AT GREENVILLE AFFECTING HUNT COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-050105-
/O.EXT.KFWD.FL.W.0062.000000T0000Z-120405T0219Z/
/GNVT2.1.ER.120404T0432Z.120404T0815Z.120404T1419Z.NO/
805 AM CDT WED APR 4 2012
THE FLOOD WARNING CONTINUES FOR
THE COWLEECH FORK SABINE RIVER AT GREENVILLE.
* AT 0745 AM WEDNESDAY THE STAGE WAS 14.56 FEET.
* FLOOD STAGE IS 14 FEET.
* MINOR FLOODING IS OCCURRING...THE RIVER HAS CRESTED AND WILL
CONTINUE TO RECEDE AND FALL BELOW FLOOD STAGE BY WEDNESDAY
MORNING.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT SUN
COWLEECH FORK SABINE RIVER
GREENVILLE 14 14.6 WED 08 AM 5.4 4.5 4.0 3.7
$$072
WGUS84 KFWD 041531
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1031 AM CDT WED APR 4 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
COWLEECH FORK SABINE RIVER AT GREENVILLE AFFECTING HUNT COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-041601-
/O.CAN.KFWD.FL.W.0062.000000T0000Z-120405T0219Z/
/GNVT2.1.ER.120404T0432Z.120404T0815Z.120404T1409Z.NO/
1031 AM CDT WED APR 4 2012
THE FLOOD WARNING IS CANCELLED FOR
THE COWLEECH FORK SABINE RIVER AT GREENVILLE.
* AT 0945 AM WEDNESDAY THE STAGE WAS 13.57 FEET.
* FLOOD STAGE IS 14 FEET.
* FELL BELOW FLOOD STAGE AT 9 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 5 FEET BY
THURSDAY MORNING.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT SUN
COWLEECH FORK SABINE RIVER
GREENVILLE 14 13.6 WED 10 AM 5.4 4.5 4.0 3.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 3, 6:25 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 3, 6:25 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 625 PM CDT TUE APR 3 2012 .AVIATION... THE MAIN LINE OF THUNDERSTORMS CONTINUES TO PUSH EAST OF THE I 35 CORRIDOR AND AWAY FROM NORTH TEXAS TAF SITES. THE SEVERE WEATHER THREAT HAS SUBSEQUENTLY SHIFTED EAST OF THE MAIN AIRPORTS. WITH ELEVATED SHOWERS AND STORMS REDEVELOPING AROUND MCLENNAN COUNTY...WILL MAINTAIN -TSRA AT WACO THROUGH 02Z. VCSH SHOULD SUFFICE AT DALLAS COUNTY TERMINALS AS THE CURRENT TRAJECTORY TAKES NEW DEVELOPMENT JUST EAST OF DAL AND DFW. LIGHT NORTHWEST WINDS SHOULD GRADUALLY SHIFT BACK TO THE WEST BEFORE MIDNIGHT...AND ARE EXPECTED TO REMAIN AT OR JUST BELOW 10 KT. VISIBLE SATELLITE SHOWS CLEARING SKIES OUT TO THE WEST AND WILL TREND TOWARDS IMPROVING CIGS LATE THIS EVENING. THE MAIN FRONT IS STILL JUST WEST OF FWD CWA AND SHOULD PUSH THROUGH THE AREA BY WEDNESDAY MORNING. LOW CLOUDS MAY BE AN ISSUE FOR A FEW HOURS DURING THE EARLY MORNING BEFORE THE MAIN FRONTAL PASSAGE...SO WILL INDICATE A PERIOD OF MVFR CIGS FOR EARLY WEDNESDAY MORNING. VFR CONDITIONS SHOULD THEN DOMINATE THE AREA THROUGH THE DAY TOMORROW WITH WEST WINDS 15 KTS PREVAILING. 30 && .PREV DISCUSSION... /ISSUED 244 PM CDT TUE APR 3 2012/ SEVERE WEATHER THREAT WILL SHIFT EASTWARD SLOWLY BUT WILL CONTINUE INTO THE OVERNIGHT HOURS AS STRONG VORT LOBE ROTATING AROUND UPPER LOW STEEPENS LAPSE RATES OVER NORTH TEXAS. ANY STORMS THAT FORM AHEAD OF THE LINE ARE ENCOUNTERING A MOIST AIRMASS WITH STRONG LOW LEVEL SHEAR. THEY HAVE BEEN RAPIDLY TRANSITIONING INTO SUPER CELL STORMS AND THUS THE TORNADO THREAT WILL CONTINUE INTO THE EVENING HOURS AS WELL. AS THE DRY LINE PUSHES EAST LATER TODAY...CONVECTION SHOULD WEAKEN AND THEN SHUT OFF BY SUNRISE. NORTH TEXAS SHOULD REMAIN DRY THROUGH SATURDAY AFTERNOON AS RIDGING OCCURS ALOFT. THE NEXT COLD FRONT IS PROGGED TO DROP INTO NORTH TEXAS AND STALL SATURDAY EVENING THROUGH MONDAY MORNING. I HAVE CONTINUED THE LOW POPS FOR THAT TIME FRAME. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 57 77 56 77 58 / 10 5 5 0 0 WACO, TX 58 78 55 80 56 / 20 5 0 0 0 PARIS, TX 60 75 54 74 54 / 70 10 10 5 0 DENTON, TX 56 76 55 77 55 / 10 5 5 0 0 MCKINNEY, TX 57 75 55 75 53 / 40 5 5 5 0 DALLAS, TX 58 77 57 78 58 / 20 5 5 0 0 TERRELL, TX 58 76 56 76 57 / 50 5 5 0 0 CORSICANA, TX 59 77 57 79 59 / 60 5 5 0 0 TEMPLE, TX 59 78 56 81 58 / 20 5 0 0 0 MINERAL WELLS, TX 52 77 53 78 55 / 10 0 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/84
Hazardous weather outlook, Apr 3, 2:29 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 229 PM CDT TUE APR 3 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 229 PM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS CONTAINING VERY LARGE HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE CONTINUING ACROSS THE EASTERN TWO THIRDS OF NORTH TEXAS. STRONG TORNADOES ARE POSSIBLE WITH DISCRETE SUPERCELL THUNDERSTORMS THAT OCCUR OUT AHEAD OF THE MAIN LINE OF STORMS. GREATEST THREAT FOR DISCRETE SUPERCELLS WILL FROM BE ALONG AND EAST OF INTERSTATE 35. STORMS ARE EXPECTED TO END FROM WEST TO EAST LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY EAST OF A DECATUR...WEATHERFORD... HAMILTON...AND LAMPASAS LINE THROUGH THIS EVENING FOR THE THREAT OF VERY LARGE HAIL...DAMAGING WINDS...AND A FEW STRONG TORNADOES.
In the hours before
Local storm report, Apr 3, 7:06 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TORNADO 4 SE PICKTON 32.99N 95.33W
04/03/2012 HOPKINS TX TRAINED SPOTTER
BRIEF TORNADO REPORTED 6 NW WINNSBORO. TREE DAMAGELocal storm report, Apr 3, 7:28 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TORNADO CLEBURNE 32.35N 97.40W
04/03/2012 JOHNSON TX TRAINED SPOTTER
SPOTTERS REPORT TORNADO DAMAGE IN CLEBURNELocal storm report, Apr 3, 7:30 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
730 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TORNADO OAK LEAF 32.52N 96.85W
04/03/2012 ELLIS TX TRAINED SPOTTER
SPOTTERS OBSERVE DEVELOPING TORNADO NEAR OAK LEAFLocal storm report, Apr 3, 7:35 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
735 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM TORNADO EVERMAN 32.63N 97.28W
04/03/2012 TARRANT TX TRAINED SPOTTER
SPOTTERS OBSERVED TORNADO ON GROUND NEAR LANCASTERLocal storm report, Apr 3, 7:36 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TORNADO LANCASTER 32.60N 96.75W
04/03/2012 DALLAS TX TRAINED SPOTTER
SPOTTERS CONFIRM LARGE AND DANGEROUS TORNADO LOCATED
NEAR LANCASTERLocal storm report, Apr 3, 8:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TORNADO MESQUITE 32.77N 96.60W
04/03/2012 DALLAS TX TRAINED SPOTTER
TORNADO ON GROUND NEAR MESQUITE RODEO STADIUM AREAThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:04 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 26 min |
| Apr 3, 7:26 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 49 min |
| Apr 3, 7:38 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Robertson | 25 min |
| Apr 3, 8:14 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 61 min |
| Apr 4, 1:21 AM CDT | Dense Fog Advisory | FWD | Bell, Bosque, Collin, Coryell, Dallas, Denton and 17 more | 8 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.